MAUDE Adverse Event Report: BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP

BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP
Model Number 1001.001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the findings of the investigation, no direct causal link can be established between the skull clamp that was sent and the incident described.Damage was observed on the teeth on the underside of the extension arm, as well as impact marks on the surface of the component, indicating improper/ rough handling.In general, if the product is handled improperly (e.G., due to external forces) and/or maintained improperly (particularly with regard to lubrication of the relevant components), it cannot be excluded that the teeth may become misaligned (skull clamp arms jammed) and that subsequent engagement of the teeth may cause slippage.However, this can be prevented by performing the safety checks specified in the ifu and by adequately lubricating the components relevant to the running characteristics.A corresponding misalignment could not be reproduced on the device in question during this investigation.From our experience, the pinning technique can contribute to a loss of clamping force and/or slippages.In this context, we refer to the product's instruction manual (secure the patient's head to the skull clamp): "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Customer informed us that one of our products was involved in a case in which the patient sustained an injury from pins slipping.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® QR3 SKULL CLAMP
Manufacturer (Section D)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM  79111
MDR Report Key24625024
Report Number3003923579-2026-00010
Device Sequence Number8596309
Product Code HBL
UDI-Device Identifier04250435506196
UDI-Public04250435506196
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/18/2026
Report Date (Section F) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001.001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Distributor Facility Aware Date03/02/2026
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer03/02/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/18/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown